MAUDE Adverse Event Report: CORMATRIX CARDIOVASCULAR, INC. CORMATRIX ECM FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC

CORMATRIX CARDIOVASCULAR, INC. CORMATRIX ECM FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC
Model Number CMCV-014-609
Medical Device Problem Code Delamination (2904)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample that was returned and used by the facility was observed to have been separated on one end of the 1 cm x 10 cm strip that had been trimmed during the procedure to form a point.Approximately 1 cm on each long side of the ecm strip was trimmed into a triangular shape, and it appeared to be one layer of ecm had separated on the approximately 4 cm deep into the sample.No other areas of separation were observed.Hydration times of the returned sample as well as handling of the ecm prior to attempting implant is unknown.Therefore, the exact root cause cannot be conclusively determined.A lot sample of the same manufacturing lot provided by the customer was evaluated per ifu steps using the maximum hydration soak of 2 minutes, the issue of delamination/separation of layers was not able to be confirmed.No delamination was able to be reproduced in the lot sample provided when used per the ifu.Quality review of the of the device history record for the reported lot shows that all units were quality released having met all internal manufacturing specifications and qc acceptance requirements for workmanship and biological testing for product sterility.
 
Event or Problem Description
It was reported that on (b)(6) 2017 the physician was placing the cormatrix ecm for vascular repair product over the defect and started sewing it in place.While suturing in place, the physician noticed that the product layers had started separating.Physician stopped, removed the product and replaced it with a different brand product.The model and lot number used are cmcv-014-609/ m16f1149.No additional information has been provided at this time.

Brand Name
CORMATRIX ECM FOR VASCULAR REPAIR
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC
Manufacturer (Section D)
CORMATRIX CARDIOVASCULAR, INC.
1100 old ellis road
roswell GA 30076
MDR Report Key6609836
Report Number3005619880-2017-00019
Device Sequence Number1033186
Product Code DXZ
UDI-Device Identifier10859389005147
UDI-Public10859389005147
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2017
Device Model NumberCMCV-014-609
Device Lot NumberM16F1149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;